Alert archive / South Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 1, 2008, 6:02 PM EDT for Charleston County, South Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2008, 6:02 PM EDT (22:02 UTC)
- Expired
- Aug 1, 2008, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 78 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:33 PM EDT | FLASH FLOOD | Seabrook Island, SC | SPOTTER REPORTED SIGNIFICANT STREET FLOODING ON SEABROOK ISLAND WITH RAINFALL ESTIMATED BETWEEN 4 AND 5 INCHES SO FAR. THE WATER IS COMING UP SEVERAL INCHES ON THE CARS. |
| Aug 1, 7:30 PM EDT | HEAVY RAIN 4.7 | Seabrook Island, SC | OCCURRED DURING ABOUT THREE HOURS. MINOR FLOODING ALSO SEEN ON AREA ROADS. |
| Aug 1, 8:15 PM EDT | FLASH FLOOD | Seabrook Island, SC | SPOTTER REPORTED THE MAIN ROAD ON SEABROOK WAS IMPASSABLE BY MOST VEHICLES DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 012202
FFWCHS
SCC019-020100-
/O.NEW.KCHS.FF.W.0011.080801T2202Z-080802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT FRI AUG 1 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 900 PM EDT
* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NEARLY STATIONARY AREA OF STRONG TO SEVERE THUNDERSTORMS
PRODUCING EXTREMELY HEAVY RAIN ALONG THE NORTH EDISTO RIVER.
RADAR ESTIMATES UP TO 3.5 INCHES OF RAIN HAS FALLEN NEAR SEABROOK
ISLAND SINCE 5 PM. AN ADDITIONAL 2 TO 3 INCHES OF RAIN COULD FALL
WHICH MAY RESULT IN SIGNIFICANT FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SEABROOK ISLAND...ROCKVILLE...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3261 8032 3265 8024 3258 8013 3256 8015
3253 8016 3253 8018 3255 8020 3253 8021
$$4 follow-up statements
000
WGUS72 KCHS 012230
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT FRI AUG 1 2008
SCC019-020100-
/O.CON.KCHS.FF.W.0011.000000T0000Z-080802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
630 PM EDT FRI AUG 1 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN CHARLESTON COUNTY...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF SLOW MOVING THUNDERSTORMS CAPABLE OF
PRODUCING EXTREMELY HEAVY RAIN EXTENDING FROM PORTIONS OF EDISTO
ISLAND EAST TO ROCKVILLE AND SEABROOK ISLAND. RADAR ESTIMATES
BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 5
PM...WITH THE HIGHEST AMOUNTS FALLING ON SEABROOK ISLAND. THIS IS
LIKELY RESULTING IN SIGNIFICANT FLOODING IN SOME AREAS. AN
ADDITIONAL 1 TO 3 INCHES OF RAIN COULD FALL ACROSS THE REGION
THROUGH 715 PM.
FLASH FLOODING IS EXPECTED IN AND AROUND ROCKVILLE AND SEABROOK
ISLAND.
THIS IS A POTENTIALLY DANGEROUS SITUATION. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY
APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3261 8032 3265 8024 3258 8013 3256 8015
3253 8016 3253 8018 3255 8020 3253 8021
$$000
WGUS72 KCHS 012312
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
712 PM EDT FRI AUG 1 2008
SCC019-020100-
/O.CON.KCHS.FF.W.0011.000000T0000Z-080802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
712 PM EDT FRI AUG 1 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN CHARLESTON COUNTY...
ALTHOUGH THE HEAVIEST RAIN HAS PUSHED OFFSHORE AND IS BEGINNING TO
DIMINISH...AN ADDITIONAL 1/4 INCH OF RAIN COULD FALL THROUGH 745 PM.
RADAR ESTIMATES AS MUCH AS 4 TO 6 INCHES OF RAIN HAS FALLEN ACROSS
PORTIONS OF SOUTHWEST CHARLESTON COUNTY WITH THE HIGHEST AMOUNTS
LIKELY FALLING IN THE SEABROOK ISLAND AREA. REPORTS FROM THE
SEABROOK ISLAND AREA INDICATE SIGNIFICANT FLOODING IS OCCURRING IN
A NUMBER OF AREAS THROUGHOUT THE ISLAND.
FLASH FLOODING IS EXPECTED TO CONTINUE IN AND AROUND ROCKVILLE AND
SEABROOK ISLAND THROUGH 9 PM.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3261 8032 3265 8024 3258 8013 3256 8015
3253 8016 3253 8018 3255 8020 3253 8021
$$000
WGUS72 KCHS 020008
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT FRI AUG 1 2008
SCC019-020100-
/O.CON.KCHS.FF.W.0011.000000T0000Z-080802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
808 PM EDT FRI AUG 1 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN CHARLESTON COUNTY...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN HAD ENDED ACROSS SOUTHWEST CHARLESTON COUNTY. HOWEVER REPORTS
FROM SEABROOK ISLAND INDICATE FLASH FLOODING CONTINUES IN A NUMBER
OF AREAS. RADAR AND RAIN GAGE REPORTS INDICATE BETWEEN 4 AND 6
INCHES OF RAIN HAS FALLEN IN THE ROCKVILLE AND SEABROOK ISLAND
COMMUNITIES SINCE 5 PM. ALTHOUGH THE RAIN HAS ENDED...IT WILL TAKE
SOME TIME FOR FLOOD WATERS TO RECEDE.
FLASH FLOODING IS EXPECTED TO CONTINUE IN AND AROUND ROCKVILLE AND
SEABROOK ISLAND THROUGH 9 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.
KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...CREEKS AND
STREAMS. SHALLOW GENTLY FLOWING WATER CAN RISE RAPIDLY IN A MATTER
OF MINUTES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3261 8032 3265 8024 3258 8013 3256 8015
3253 8016 3253 8018 3255 8020 3253 8021
$$000
WGUS72 KCHS 020058
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT FRI AUG 1 2008
SCC019-020106-
/O.EXP.KCHS.FF.W.0011.000000T0000Z-080802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
858 PM EDT FRI AUG 1 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM EDT FOR FOR
SOUTHWESTERN CHARLESTON COUNTY...
FLOOD WATERS WILL CONTINUE TO SUBSIDE ACROSS THE ROCKVILLE AND
SEABROOK ISLAND AREAS THROUGH 930 PM. THE RISK FOR FLASH FLOODING
HAS ENDED.
NATIONAL WEATHER SERVICE DOPPLER RADAR AND RAIN GAGES IN THE
SEABROOK AREA INDICATE BETWEEN 4 AND 6 INCHES OF RAIN FELL BETWEEN
ROCKVILLE AND SEABROOK ISLAND WITH STORMS THAT MOVED THROUGH THE
AREA LATE THIS AFTERNOON AND EARLY THIS EVENING.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3261 8032 3265 8024 3258 8013 3256 8015
3253 8016 3253 8018 3255 8020 3253 8021
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:52 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 3:52 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI AUG 1 2008
.SYNOPSIS...
A WEAK BOUNDARY AND UPPER TROUGH WILL DROP TOWARD THE AREA
TODAY...LINGERING TONIGHT THROUGH SUNDAY. UPPER LEVEL HIGH
PRESSURE WILL BUILD OVER THE AREA MONDAY THROUGH MUCH OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHORTWAVE TROUGH CONTINUES TO DROP SOUTHEAST INTO THE CAROLINAS
THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS A SWATH OF DRY AIR ON
THE UPSTREAM SIDE OF THE TROUGH...WHILE DEEP LAYER MOISTURE
LINGERS ACROSS COASTAL SOUTH CAROLINA AND GEORGIA. SEABREEZE
REMAINS PINNED TO THE COAST THIS HOUR WITHIN MODERATE WEST-
SOUTHWEST LOW LEVEL FLOW. EXPECT CONVECTIVE ACTIVITY TO BE
RELATIVELY SPARSE FOR THE NEXT FEW HOURS...UNTIL REMNANT CAP IS
OVERCOME AND SEABREEZE PROGRESSION PROVIDES A BETTER FOCUS.
12Z MODEL CONTINUE TO BRING WELL-DEFINED VORT ENERGY THROUGH THE
FORECAST AREA DURING THE REMAINDER OF THE AFTERNOON AND EVENING.
MESOANALYSIS SHOWS THAT MODERATE INSTABILITY HAS DEVELOPED...WITH
CAPE VALUES ABOVE 3000 J/KG AND LIFTED INDICES DOWN TO -5. SHORTWAVE
ACTIVITY IN THE VICINITY AND THE DELAYED SEABREEZE PROGRESSION
SHOULD BE SUFFICIENT TO SPARK SCATTERED CONVECTION ACROSS THE
FORECAST AREA WITHIN THE NEXT FEW HOURS.
CONSIDERING THE LINGERING DEEP MOISTURE...SLOW MOVING MULTICELL
CLUSTERS THAT DEVELOP COULD PRODUCE EXCESSIVE RAINFALL AND CREATE
LOCALIZED FLOODING HAZARDS. WILL ALSO NEED TO MONITOR THE PROGRESSION
OF MID LEVEL DRY AIR THAT WILL BE PUSHING IN FROM THE NORTH. THIS
DEVELOPMENT COULD INCREASE WET DOWNBURST POTENTIAL...ESPECIALLY IN
THE NORTHERN FORECAST AREA. THE COMBINATION OF SYNOPTIC FORCING
FROM THE SHORTWAVE TROUGH AND ASSOCIATED WEAK SURFACE BOUNDARY...AS
WELL AS DIURNAL SEABREEZE FORCING AND INSTABILITY...STILL SUPPORTS
DECENT CONVECTIVE COVERAGE THROUGH EARLY EVENING. WILL MAINTAIN
HIGH CHANCE POPS RANGING FROM 40 TO 50 PERCENT DURING THE AFTERNOON
AND EARLY EVENING HOURS. WILL ALSO CONTINUE TO MENTION THE POTENTIAL
FOR ISOLATED SEVERE THUNDERSTORMS TODAY...WITH THE MAIN HAZARDS
DAMAGING WINDS AND EXCESSIVE LIGHTNING.
EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH IN COVERAGE AND INTENSITY
AFTER SUNSET. HAVE INDICATED A DECREASING POP TREND FROM NORTHWEST
TO SOUTHEAST OVERNIGHT...AS SOME WEAK CONVECTION COULD FOLLOW THE
SHORTWAVE ACTIVITY AND RIBBON OF DEEP MOISTURE SLIPPING SOUTHWARD.
&&
.SHORT TERM /SATURDAY/...
WEAK SHORTWAVE TROUGH ALOFT WILL LINGER OVER THE SOUTHEAST STATES
ON SATURDAY. BOTH GFS AND NAM DEPICT A MESOSCALE CONVECTIVE SYSTEM
WITHIN STRONGER VORT ENERGY JUST TO THE SOUTH OF THE FORECAST AREA
ON SATURDAY. FURTHER TO THE NORTH...NEGATIVE VORT ADVECTION AND
DRIER AIR LINGER ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA.
THUS CONTINUE TO INDICATE POPS SLIGHTLY BELOW CLIMATOLOGY FOR
SATURDAY. HAVE FORECASTED ONLY SLIGHT CHANCE POPS OVER MOST OF
THE AREA...INCREASING TO A 30 PERCENT CHANCE IN THE SOUTHERN MOST
GEORGIA COUNTIES CLOSEST TO THE SHORTWAVE ENERGY AND DEEPER
MOISTURE. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE DRIVEN
MAINLY BY THE SEABREEZE AND MESOSCALE BOUNDARIES...AS THE
SEABREEZE SHOULD DEVELOP EARLIER ON SATURDAY COMPARED TO THE PAST
FEW DAYS.
HOT AND HUMID CONDITIONS ARE THE MAIN CONCERN FOR SATURDAY...AS THE
AFTERNOON TEMPERATURE AND DEWPOINT COMBINATION RESULTS IN A
WIDESPREAD AREA OF 105 TO 108 HEAT INDICES IN THE SOUTH CAROLINA
COUNTIES. HIGH TEMPERATURES SHOULD REACH THE MID TO UPPER 90S AWAY
FROM THE COASTLINE...AND LESS CONVECTIVE COVERAGE ON SATURDAY
SUGGESTS THAT A CONTINUAL HEATING TREND WILL PERSIST INTO THE LATE
AFTERNOON HOURS. GEORGIA COUNTIES COULD SEE MORE CLOUD COVER AND A
BETTER CHANCE OF THUNDERSTORM ACTIVITY...SO SLIGHTLY LOWER MAX
TEMPERATURES KEEP HEAT INDICES IN THE 100 TO 104 RANGE. WILL GO
AHEAD AN ISSUE A HEAT ADVISORY FOR ALL OF THE SOUTHEAST SOUTH
CAROLINA ZONES FROM NOON TO 7 PM ON SATURDAY. HOWEVER WILL NEED TO
MONITOR MIXING POTENTIAL...AS MID LEVEL DRY AIR APPARENT IN MODEL
SOUNDINGS COULD MIX DOWN AND CAUSE DEWPOINTS TO DROP BELOW
EXPECTED VALUES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SATURDAY NIGHT THROUGH MONDAY...THE REGION WILL REMAIN UNDER AN
UPPER TROUGH/DIFFUSE DEFORMATION AXIS BETWEEN UPPER RIDGES OVER THE
SOUTHERN PLAINS AND THE ATLANTIC. THIS SHOULD SUPPORT A CONTINUED
ACTIVE CONVECTIVE REGIME...WITH AT LEAST SCATTERED THUNDERSTORMS
FIRING OVER LAND/COASTAL WATERS ADJACENT TO LAND DURING THE
AFTERNOON/EARLY EVENING AND OVER COASTAL COUNTIES/COASTAL WATERS
DURING THE LATE NIGHT/EARLY MORNING HOURS.
SUNDAY AND MONDAY...HEAT ADVISORY CONDITIONS COULD DEVELOP FOR A FEW
HOURS EACH AFTERNOON AWAY FROM THE IMMEDIATE COAST. HOWEVER...EARLY
AFTERNOON THUNDERSTORM DEVELOPMENT COULD LIMIT THE COVERAGE/DURATION
OF HEAT ADVISORY CONDITIONS. WILL MENTION THE POTENTIAL FOR HEAT
INDICES AT LEAST 105F WITHIN THE HAZARDOUS WEATHER OUTLOOK.
THE SOUTHERN PLAINS RIDGE WILL EXPAND EAST MONDAY NIGHT THROUGH
AT LEAST WEDNESDAY. THIS SHOULD ENSURE A COUPLE OF HOT DAYS...AND
THE STRONGER CAP MAY LIMIT COVERAGE/DURATION OF DIURNAL CONVECTION.
THIS REGIME MAY SET THE STAGE FOR HEAT ADVISORY CONDITIONS...WITH A
CHANCE FOR EXCESSIVE HEAT...TUESDAY AND WEDNESDAY. WILL HIGHLIGHT
THIS POTENTIAL FOR HEAT INDICES 105F OR HIGHER WITHIN THE HAZARDOUS
WEATHER OUTLOOK. THEN...ANOTHER LONGWAVE UPPER TROUGH WILL TAKE SHAPE
ACROSS THE EAST/NORTHEAST. MEDIUM RANGE GUIDANCE DIFFERS CONCERNING
THE AMPLITUDE OF THIS TROUGH. HOWEVER...AT THE VERY LEAST THIS
TROUGH SHOULD PUSH THE CORE OF THE UPPER RIDGE SOUTH OF THE
REGION...WHILE PUSHING A SURFACE COLD FRONT INTO THE
APPALACHIANS/MID ATLANTIC. THIS SHOULD WEAKEN THE CAP AND ENHANCE
DEEP LAYER MOISTURE ACROSS THE REGION...PERHAPS FAVORING A MORE
ACTIVE CONVECTIVE REGIME THURSDAY AND FRIDAY.
DAYTIME HEAT ADVISORY CONDITIONS MAY CONTINUE THROUGH THE END OF THE
WEEK...BUT CONVECTION MAY LIMIT THE COVERAGE/DURATION OF THESE
CONDITIONS THURSDAY AND FRIDAY.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CONDITIONS ARE EXPECTED TO REMAIN VFR FOR THE FIRST 24 HOUR
PERIOD. AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE CHS
TERMINAL AS THE ATMOSPHERE REMAINS UNSTABLE. CONFIDENCE FOR
THUNDERSTORMS REMAINS LOW AT THE SAV TERMINAL AS THE SEABREEZE IS
EXPECTED TO BE DELAYED ALONG THE COAST. IN GENERAL...WEST SOUTH
WEST FLOW WILL REMAIN AT OR BELOW 10 KNOTS AT BOTH TERMINALS THIS
AFTERNOON. WINDS WILL BECOME LIGHT FROM THE WEST TONIGHT. WINDS
WILL THEN BECOME WEST SOUTHWEST AGAIN LATE TOMORROW MORNING AT
BOTH TERMINALS AND REMAIN AT OR BELOW 10 KNOTS.
EXTENDED AVIATION OUTLOOK...PATCHY MVFR VSBYS EARLY SUNDAY
MORNING WITH MAYBE A FEW LOW CLOUDS. OTHERWISE...GENERALLY VFR
CONDITIONS WITH GRADUALLY LOWERING CHANCES OF DIURNAL TSTMS BY
EARLY IN THE WEEK.
&&
.MARINE...
TIGHTENED PRESSURE GRADIENT BETWEEN AN INLAND TROUGH/SURFACE
BOUNDARY AND ATLANTIC HIGH PRESSURE TO THE SOUTHEAST WILL MAINTAIN
WINDS AROUND 15 KT IN THE NEARSHORE WATERS AND 15 TO 20 KT IN THE
OUTER WATERS OVERNIGHT. GRADIENT WILL REMAIN TIGHT ON
SATURDAY...ENHANCING THE AFTERNOON SEABREEZE CIRCULATION. HAVE
THUS CONTINUED TO INDICATE SOUTHWEST WINDS INCREASING TO 15 TO 20
KT BY LATE AFTERNOON ACROSS ALL MARINE ZONES.
VIGOROUS SEA BREEZE CIRCULATIONS EACH AFTERNOON/EARLY EVENING...AND
NOCTURNAL SURGING OF S/SW FLOW...MAY SUPPORT PERIODS OF SMALL
CRAFT ADVISORY/NEAR SCA WINDS DURING THE AFTERNOON AND NIGHTTIME
HOURS INTO THE MIDDLE OF NEXT WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FROM 12 PM TO 7 PM EDT SATURDAY FOR SCZ040-
042>045-047>051.
MARINE...NONE.
&&Hazardous weather outlook, Aug 1, 4:13 PM EDT, 1 hour 49 minutes before
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
In the hours before
Special weather statement, Aug 1, 5:11 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 511 PM EDT FRI AUG 1 2008 SCZ050-012145- CHARLESTON- 511 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHARLESTON COUNTY THROUGH 545 PM EDT... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR JOHNS ISLAND...OR ABOUT 9 MILES SOUTHWEST OF CHARLESTON...MOVING SOUTHEAST AT 9 MPH. AREAS IN AND AROUND JOHNS ISLAND WILL BE IMPACTED THROUGH 545 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Aug 1, 5:20 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 520 PM EDT FRI AUG 1 2008 GAZ116-012145- INLAND BRYAN- 520 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BRYAN COUNTY THROUGH 545 PM EDT... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED OVER CENTRAL BRYAN COUNTY...OR ABOUT 11 MILES SOUTHEAST OF PEMBROKE...MOVING EAST AT 9 MPH. THIS STORM WILL REMAIN OVER RURAL AREAS OF THE COUNTY. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Aug 1, 5:24 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 524 PM EDT FRI AUG 1 2008 SCZ050-012200- CHARLESTON- 524 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHARLESTON COUNTY THROUGH 600 PM EDT... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKVILLE TO SEABROOK ISLAND...MOVING EAST AT 9 MPH. AREAS IN AND AROUND ROCKVILLE AND SEABROOK ISLAND WILL BE IMPACTED THROUGH 600 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Aug 1, 5:44 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 544 PM EDT FRI AUG 1 2008 GAZ101-SCZ047-048-051-012215- BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER- 544 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JASPER... SOUTHWESTERN BEAUFORT AND EXTREME EAST CENTRAL EFFINGHAM COUNTIES THROUGH 615 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED NEAR PURYSBURGH...OR ABOUT 15 MILES NORTH OF SAVANNAH...MOVING SOUTHEAST AT 11 MPH. AREAS IN AND AROUND HARDEEVILLE...PRITCHARDVILLE AND PURYSBURGH WILL BE IMPACTED THROUGH 615 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Aug 1, 5:52 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL SEABROOK ISLAND 32.59N 80.16W
08/01/2008 E0.75 INCH CHARLESTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZE HAIL AND TORRENTIAL
RAINFALL.
&&
JAQSpecial weather statement, Aug 1, 5:56 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 556 PM EDT FRI AUG 1 2008 GAZ100-115-116-012245- BULLOCH-EVANS-INLAND BRYAN- 556 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BRYAN...SOUTHWESTERN BULLOCH AND NORTHERN EVANS COUNTIES THROUGH 645 PM EDT... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR EDNA...OR ABOUT OVER CLAXTON...MOVING SOUTHEAST AT 11 MPH. AREAS IN AND AROUND CLAXTON...DAISY AND GROVELAND WILL BE IMPACTED THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:41 PM EDT | Special Marine Warning | CHS | 64 min | |
| Jul 31, 11:02 PM EDT | Special Marine Warning | CHS | 44 min | |
| Aug 1, 12:01 AM EDT | Special Marine Warning | CHS | 44 min | |
| Aug 1, 3:48 PM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 27 hr |
| Aug 1, 4:48 PM EDT | Special Marine Warning | CHS | 57 min | |
| Aug 1, 5:37 PM EDT | Special Marine Warning | CHS | 83 min | |
| Aug 1, 5:47 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 28 min |
| Aug 1, 5:49 PM EDT | Areal Flood Advisory | CHS | Charleston | 86 min |
| Aug 1, 6:03 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 42 min |
| Aug 1, 6:09 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 51 min |
| Aug 1, 6:31 PM EDT | Special Marine Warning | CHS | 89 min | |
| Aug 1, 6:36 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 39 min |
| Aug 1, 6:59 PM EDT | Special Marine Warning | CHS | 61 min | |
| Aug 1, 7:05 PM EDT | Special Marine Warning | CHS | 85 min | |
| Aug 1, 7:17 PM EDT | Special Marine Warning | CHS | 43 min | |
| Aug 1, 7:30 PM EDT | Special Marine Warning | CHS | 60 min | |
| Aug 1, 7:53 PM EDT | Special Marine Warning | CHS | 112 min |
Nearby
Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.